MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BIOMET CC CRUCIATE TRAY 71MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. BIOMET CC CRUCIATE TRAY 71MM; PROSTHESIS, KNEE
Catalog Number 141233
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Pain (1994)
Date of Event 01/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign: event occurred in china.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
The patient underwent a total knee arthroplasty for osteoarthritis 5 months ago and was injured due to a fall 2 months later.A periprosthesis internal fixation was performed locally and trauma plates were used.Subsequently, the patient was reexamined due to pain.The examination implies that the locking bar loosened.Therefore, a total knee prosthesis revision was performed recently in order to replace the loosen locking bar.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified signs of implantation and explantation in the form of gouges, scratches, and surface wear.No visual damage is noted on the surface of the locking tab.Dimensional analysis of the product found that product feature 3 (locking bar to arm) was non-conforming to print specifications.It is unsure how the device became out of specification; implantation, explantation, or while disassociated in vivo.The device history record was reviewed and no discrepancies relevant to the reported event were found.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: left total knee arthroplasty with loosening of the tibial locking bar mechanism.Sizing of the implant is appropriate.A definitive root cause cannot be determined.The complaint is confirmed with the provided radiographs.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIOMET CC CRUCIATE TRAY 71MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21255755
Report Number0001825034-2025-00213
Device Sequence Number9179428
Product Code JWH
UDI-Device Identifier00887868558672
UDI-Public(01)00887868558672(17)331129(10)J7670133
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number141233
Device Lot NumberJ7670133
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight70 KG